Case Report: Immune checkpoint inhibitor-associated pulmonary hypertension

Read full text
Authors: Shanshan Yuan, Xueqing Hu, Yunquan Zhao, Hongyan Dai
Cited by: 1
References: 10

Abstract

Background: Immune checkpoint inhibitors (ICI) have markedly improved the prognosis of numerous malignancies; however, they are also associated with a broad spectrum of immune-related adverse events, commonly affecting the thyroid, gastrointestinal tract, skin, among other organs. Pulmonary hypertension (PH) triggered by ICI, though infrequently documented, has come to be recognized and regarded with greater importance in recent years owing to its association with life-threatening outcomes. Case presentation: We report a case of a 65-year-old male who developed severe pulmonary arterial hypertension (PAH) following treatment with the programmed cell death protein 1 inhibitor tislelizumab. Following the initiation of a triple combination targeted therapy for PAH comprising macitentan, riociguat, and treprostinil, the patient's condition improved significantly. Conclusion: ICI-associated PH is a rare yet highly fatal adverse event. To date, no specific diagnostic or treatment guidelines exist for this condition due to its rarity. Therefore, there is an urgent need for more case reports, shared experiences, and clinical research to assist clinicians in identifying optimal strategies for the diagnosis and management of this complication.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Radiopharmaceutical Chemistry and Applications Pulmonary Hypertension Research and Treatments

Publication details

Journal / source
Frontiers in Cardiovascular Medicine
Publisher
Frontiers Media SA
Volume
12
Pages
1705102–1705102
Publication date
16 January 2026
Language
EN